Alert archive / California / Wind Advisories in 2016

Wind Advisory 17, NWS Hanford, CA

April 15, 2016

NWS Hanford, CA issued this wind advisory at Apr 15, 2016, 9:00 AM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2016, 9:00 AM PDT (16:00 UTC)
Expired
Apr 15, 2016, 8:00 PM PDT
In force
11 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

989 
WWUS76 KHNX 151600
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
900 AM PDT FRI APR 15 2016

...GUSTY WINDS AND PATCHY BLOWING DUST ON THE WEST SIDE OF THE
SAN JOAQUIN VALLEY TODAY...


CAZ095-098-099-151800-
/O.CON.KHNX.HW.W.0003.000000T0000Z-160415T1800Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
900 AM PDT FRI APR 15 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

* TIMING...STRONG WINDS WILL SLOWLY ABATE THIS MORNING BUT REMAIN
  GUSTY THROUGH THIS AFTERNOON. THE STRONGEST WINDS WILL OCCUR
  THROUGH AND JUST BELOW THE MOUNTAIN PASSES. 

* WINDS...WEST TO NORTHWEST WINDS 25 TO 40 MPH WITH GUSTS TO 
  NEAR 70 MPH BUT LOCALLY STRONGER AT TIMES. 

* IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. TEHACHAPI PASS AND WALKER PASS...HIGHWAYS 
  14...58...178...INTERSTATE 5...AND U.S. 395 WILL BE MOST 
  IMPACTED. LOCALLY POOR VISIBILITIES DUE TO BLOWING DUST AND 
  SAND. USE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY
DAMAGE.

&&

$$

CAZ089>091-160000-
/O.NEW.KHNX.WI.Y.0017.160415T1600Z-160416T0300Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN
900 AM PDT FRI APR 15 2016

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* TIMING...THE STRONGEST WINDS ARE EXPECTED BETWEEN NOON AND 6 PM
  PDT. 

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH.

* IMPACTS...PATCHY BLOWING DUST WITH LOCAL VISIBILITIES OF LESS
  THAN ONE MILE ON THE WEST SIDE OF THE VALLEY...GUSTY CROSS WINDS
  CAN HAMPER DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH
  AS CAMPERS AND TRACTOR TRAILERS. HIGHWAYS IMPACTED INCLUDE
  I-5...HIGHWAY 152...HIGHWAY 198 FROM LEMOORE WESTWARD...HIGHWAY
  33...HIGHWAY 41 AND HIGHWAY 46..HIGHWAY 58 WEST OF BUTTONWILLOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
DURFEE
3 follow-up statements
137 
WWUS76 KHNX 151805
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1105 AM PDT FRI APR 15 2016


CAZ095-098-099-151915-
/O.EXP.KHNX.HW.W.0003.000000T0000Z-160415T1800Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
1105 AM PDT FRI APR 15 2016

...HIGH WIND WARNING HAS EXPIRED...

WIND GUSTS HAVE NOW DROPPED BELOW WARNING THRESHOLDS OF 58 MPH.
NONETHELESS...WESTERLY WINDS WILL OCCASIONALLY GUST TO AROUND 40
MPH THROUGH AND JUST BELOW THE MOUNTAIN PASSES. WINDS WILL ABATE
FAIRLY QUICKLY SHORTLY AFTER SUNSET.


$$

CAZ089>091-160215-
/O.CON.KHNX.WI.Y.0017.000000T0000Z-160416T0300Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN
1105 AM PDT FRI APR 15 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* TIMING...THE STRONGEST WINDS ARE EXPECTED BETWEEN NOON AND 6 
  PM PDT. 

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH.

* IMPACTS...PATCHY BLOWING DUST WITH LOCAL VISIBILITIES OF LESS 
  THAN ONE MILE ON THE WEST SIDE OF THE VALLEY...GUSTY CROSS 
  WINDS CAN HAMPER DRIVING...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES SUCH AS CAMPERS AND TRACTOR TRAILERS. HIGHWAYS 
  IMPACTED INCLUDE I- 5...HIGHWAY 152...HIGHWAY 198 FROM LEMOORE 
  WESTWARD...HIGHWAY 33...HIGHWAY 41 AND HIGHWAY 46..HIGHWAY 58 
  WEST OF BUTTONWILLOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
DURFEE
123 
WWUS76 KHNX 160215
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
715 PM PDT FRI APR 15 2016


CAZ089>091-160315-
/O.CON.KHNX.WI.Y.0017.000000T0000Z-160416T0300Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN
715 PM PDT FRI APR 15 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* TIMING...WINDS WILL DIMINISH THROUGH THE EVENING HOURS.

* WINDS...NORTHWEST 15 TO 25 MPH WITH SOME GUSTS AROUND 35 MPH.

* IMPACTS...PATCHY BLOWING DUST WITH LOCAL VISIBILITIES OF LESS 
  THAN ONE MILE ON THE WEST SIDE OF THE VALLEY...GUSTY CROSS 
  WINDS CAN HAMPER DRIVING...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES SUCH AS CAMPERS AND TRACTOR TRAILERS. HIGHWAYS 
  IMPACTED INCLUDE I- 5...HIGHWAY 152...HIGHWAY 198 FROM LEMOORE 
  WESTWARD... HIGHWAY 33...HIGHWAY 41 AND HIGHWAY 46..HIGHWAY 58 
  WEST OF BUTTONWILLOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JEB
294 
WWUS76 KHNX 160306
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
806 PM PDT FRI APR 15 2016


CAZ089>091-160415-
/O.EXP.KHNX.WI.Y.0017.000000T0000Z-160416T0300Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN
806 PM PDT FRI APR 15 2016

...WIND ADVISORY HAS EXPIRED...

A FEW GUSTS AROUND 30 MPH WILL LINGER THROUGH AND BELOW WEST SIDE
PASSES DURING THE NEXT COUPLE OF HOURS...BUT WINDS WILL CONTINUE
TO DIMINISH THIS EVENING AND THE WIND ADVISORY HAS BEEN ALLOWED TO
EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Apr 15, 2:19 AM PDT, 6 hours 41 minutes earlier.

Area forecast discussion, Apr 15, 2:19 AM PDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
219 AM PDT FRI APR 15 2016

.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER THE AREA BEGINNING LATER TODAY AND
WILL PERSIST FOR THE NEXT SEVERAL DAYS. A WARMING TREND TO LEVELS
WELL ABOVE NORMAL WILL OCCUR.

&&

.DISCUSSION...WATER VAPOR IMAGERY SHOWS THE JET MOVING SOUTHWARD
INTO THE FORECAST AREA WITH A VERY PRONOUNCED WAVE CLOUD OVER THE
TEHACHAPI MOUNTAINS AND THE ANTELOPE VALLEY. WINDS OVERALL HAVE
DIMINISHED AFTER A DAY OF WIDESPREAD STRONG WINDS, HOWEVER THE
FLOW ALOFT CONTINUES TO BE STRONG AND GUSTS IN THE KERN MOUNTAINS
AND DESERT AREAS WILL CONTINUE THROUGH THE EARLY MORNING.

FORECAST MODELS BUILD A VERY HIGH AMPLITUDE RIDGE OVER THE WEST
THIS WEEKEND AND KEEP THE AXIS OVER CALIFORNIA INTO MONDAY. A
PACIFIC SYSTEM IS THEN PROGGED TO MOVE UP THE BACK SIDE OF THE
RIDGE AND HEAD INTO THE PACIFIC NORTHWEST ON TUESDAY AND WEDNESDAY
LEAVING THE CENTRAL CALIFORNIA INTERIOR HIGH AND DRY. THERE IS
HOPE OF ANOTHER ROUND OF RAIN BY THE END OF NEXT WEEK AS THE GFS
AND NOW THE ECMWF MODELS BRING A THREAT OF RAIN EITHER FROM THE
NORTH PER THE ECMWF OR THE SOUTHWEST ON A GFS SOLUTION. OBVIOUSLY
BOTH OF THESE CAN BE RIGHT AND WHO KNOWS, MAYBE NEITHER IS. I HAVE
INCLUDED A SLIGHT CHANCE OF PRECIPITATION FOR THE THURSDAY NIGHT
AND FRIDAY TIME FRAME.

&&

.AVIATION...
LOCAL MVFR CONDITIONS DUE TO LOW CLOUDS AND FOG ALONG THE MOUNTAINS
ALONG THE EASTERN AND SOUTHERN PERIMETER OF THE SAN JOAQUIN VALLEY
FROM 06Z THROUGH 18Z FRIDAY. OTHERWISE VFR CONDITIONS WILL PREVAIL
ACROSS THE CENTRAL CALIFORNIA INTERIOR DURING THE NEXT 24 HOURS.
WINDY CONDITIONS WILL CONTINUE IN THE KERN COUNTY MOUNTAINS AND
DESERT AREAS WITH GUSTS 40-50 KTS THROUGH AROUND 16Z FRIDAY
&&

.AIR QUALITY ISSUES...
NONE.

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.

CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP FOR ADDITIONAL INFORMATION
AN/OR TO PROVIDE FEEDBACK.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 11 AM PDT THIS MORNING CAZ095-098-099.

&&

PUBLIC...DUDLEY
AVN/FW...MV
SYNOPSIS...DUDLEY

WEATHER.GOV/HANFORD

In the hours before

Local storm report, Apr 15, 7:40 AM PDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
740 AM PDT FRI APR 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     NON-TSTM WND GST 4 N RED ROCK CANYON     35.37N 117.99W
04/14/2016  M60 MPH          KERN               CA   MESONET

            MESONET STATION REDROCK CANYON /D9138/

&&

WP

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.